MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP DOUBLE MOBILITY LINER Ø 52/28

MEDACTA INTERNATIONAL SA VERSAFITCUP DOUBLE MOBILITY LINER Ø 52/28
Catalog Number 01.26.2852M
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 10/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 17 november 2017 the medical affairs performed a clinical evaluation and commented as follows: femoral head and polyethylene double mobility liner revision occurred 7 years after primary total hip arthroplasty.Pre-revision xrays are not supplied.According to the report, the patient was complaining about pain.Osteolysis may be the consequence of polyethylene wear that is commonly seen and described in literature, however wear was not measured in this case and therefore correlation is not established.Batch review performed on 20 november 2017.Lot 092227: (b)(4) items manufactured and released on 25 september 2009.Expiration date: 2014-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On 22 november 2017 the r&d project manager performed a preliminary investigation based on the available images and commented as follows: the images show the liner explanted: no particular signs are visible, the head is internal and some blood is present in the external surface and internally.From the images it is not possible to determine the root cause of the event.
 
Event or Problem Description
The patient came in complaining of pain.The patient presented with early stage osteolysis around the proximal portion of the femur.The surgeon revised the head and liner.The surgery was completed successfully.

Brand Name
VERSAFITCUP DOUBLE MOBILITY LINER Ø 52/28
Common Device Name
DOUBLE MOBILITY LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7052727
Report Number3005180920-2017-00686
Device Sequence Number18849302
Product Code MEH
UDI-Device Identifier07630030807336
UDI-Public07630030807336
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2014
Device Catalogue Number01.26.2852M
Device Lot Number092227
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR